Addiction: Substance Abuse Community
Painkiller Addiction - Need Help!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Painkiller Addiction - Need Help!

I started taking Hydrocodone about 4 years ago for Endometriosis. I had my daughter in March 2007. Two weeks after having my daughter, my father was diagnosed with Cirrohsis of the liver and was given less than 6 months to live. He died in May 2007 and my addiction has gradually gotten worse since then. I thought I had a handle on it last November, but I was fooling myself and have been ever since.

I have only been off the meds for 4 days and am in agony! I am embarrassed and humiliated and can't seem to find support during this time. I feel that my friends are shutting me out and my husband doesn't really understand what I am going through. I don't know what to do and need help!
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
I understand what you are going thru.  Right now I am tapering off Vicodin after more than 20 years of use.(6-8 per day)  It is not easy, but when I think of the feeling I get when I know my refill will be refused, I panic, and don't want to suffer major withdrawl (withdrawal).  Is there any way your Dr. can help you taper off?  Mine finally agreed to, after he understood that it is very dangerous to just cut-off the drug to the patient.  
If not, read the posts here, there is a lot of good advice on what you can take, like herbs, etc.  I am down to 1 tablet per day. I take 1/2 at 10am and the other at 4pm. on the 15th, I begin only 1/2 tb per day, and that scares me. At first, it was very hard each time I had to cut back. The first few days, I get agitated, and can't sleep much. I just started taking sam-e- an herbal suppliment for mood improvement, and I hope that will help when I have to stop completely. Good luck to you, and if I can do it, know that you can do it too. I never thought I could, and here I am, almost done! Just don't give up. If you have already been clean for the four days, the worst may be over, if your dr will help, try the tapering method, but by all means, DO NOT start with the original high doses you were taking- take as little as possible so you don't have to suffer the withdrawls-again-try the 1/2 a couple times per day, then wean off of them.
Blank
Avatar_f_tn
I need to make something clear.. If you are already past the critical stage of the withdrawls, and think you can make it, just hang in there. I really do not want to steer you in the wrong direction and give you the advice to start the medication all over again.  All I was saying was, if it is really unbearable, and your Dr will work with you, you should talk to him/her.  I know how hard it is to go thru this with small children, I have four of them, and that just makes the situation harder.  But please, if you DO refill your prescription, listen, do not take the amount you are used to, you have gone four days without it, you can take less and it will be easier this time. You can do this, I am.  Hang in there and remember, in a few short weeks, you will be free of this whole mess and feel like your old self. That's what I am looking forward to. Good luck to you. Please let us know how things work out, and don't give up. If your Dr won't refill, get some herbal suppliments- I know it may sound "hokey" but they will help take the edge off.
Blank
521742_tn?1255110615
Hi and welcome to the forum. How many were you taking a day?
Blank
Avatar_f_tn
Welcome to the forum! I too was addicted to hydrocodone and have endometriosis. I'm clean now...if you have made it through 4 days  you are almost done w/the physical part. Please keep going...you can do this and it's worth it! Have you checked out the Health Pages on the right side of the screen?
Please let us know how you are...this forum is great!

JoAnn
Blank
Avatar_f_tn
I was taking anywhere from 6-8, 500mg pills a day. I would sometimes take more on the weekends because I didn't have to be up by a certain time. I tried to stop last year. I went to a doctor to see if there was something he could do to help. It may have been the withdrawl (withdrawal), but I didn't get the warm fuzzies from him. I remember the look on his face when I told him how much I was taking a day. He couldn't believe that I had quit "cold turkey". I was having some major withdrawls at that time and didn't feel like I could turn to anyone, so I just got more.

This time is different. I will quit! I must quit! I am determined to make a better life for myself and my family.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia